MAUDE Adverse Event Report: ARTHROCARE CORP. ENTACT SEPTAL STAPLER, 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES

ARTHROCARE CORP. ENTACT SEPTAL STAPLER, 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES
Model Number 601-00100
Health Effect - Clinical Code No Information (3190)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using an entact stapler (601-00100) on monday and the tip of the stapler broke.They said it was just a piece of plastic that broke off when they went to use.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.During the visual inspection, it was noted that there were implants still loaded in the unit.There is a significant amount of dried blood present on the tip of the stapler.The blue indicator is visible near the tip of the device.There are no signs of damage or detached components from the tip of the device.There are no manufacturing abnormalities visually observed with the returned device.Upon squeezing of the trigger using a test pad a staple was deployed as intended; therefore, the device performed as intended.The complaint could not be verified as visual evaluation did not show any detached components of the distal tip.A definite root cause could not be determined with confidence as it is possible that another device may be the culprit to the detached plastic or dried blood may have been interpreted as the detached component.A review of the manufacturing records for the device found no deficiencies associated with the alleged event.

Brand Name
ENTACT SEPTAL STAPLER, 3-PACK
Common Device Name
SEPTAL STAPLER/ABSORBABLE STAPLES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7142029
Report Number3006524618-2017-00439
Device Sequence Number13678322
Product Code OLL
UDI-Device Identifier00817470006452
UDI-Public(01)00817470006452(17)200921(10)708018
Combination Product (Y/N)N
PMA/510(K) Number
K082750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number601-00100
Device Catalogue Number601-00100
Device Lot Number708018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1